MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Picture evaluation details.A picture was received for evaluation following johnson & johnson medtech's procedures.According to the picture provided by the customer, one spline was observed detached from the tip leaving internal components exposed.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) procedure with an octaray mapping catheter.They used an octaray mapping catheter with sl0 sheath for a left atrium (la) map.The sl0 sheath was sucking air; therefore, the physician pulled the octaray mapping catheter out of the sheath to check the sheath.As he pulled out the octaray mapping catheter, he noticed that some coverage / plastic piece of the octaray mapping catheter spline was falling off one of the splines and he was then holding a part of the spline cover in his hand.No material was lost in the patient.However, he then lost it on the table or floor.Therefore, it can not be sent back in the complaint box.Unknown if the procedure was successfully completed.There were no consequences for the patient.Only delay of 5 minutes.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a pulmonary vein isolation (pvi) procedure with an octaray mapping catheter.They used an octaray mapping catheter with sl0 sheath for a left atrium (la) map.The sl0 sheath was sucking air; therefore, the physician pulled the octaray mapping catheter out of the sheath to check the sheath.As he pulled out the octaray mapping catheter, he noticed that some coverage / plastic piece of the octaray mapping catheter spline was falling off one of the splines and he was then holding a part of the spline cover in his hand.No material was lost in the patient.However, he then lost it on the table or floor.Therefore, it can not be sent back in the complaint box.Unknown if the procedure was successfully completed.There were no consequences for the patient.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 25-sep-2025.Visual inspection, microscopic examination and dimensional test were performed of the returned device were performed following j&j procedures.Visual analysis revealed that one spline was observed fully separated from the tip leaving internal components exposed.Dimensional test was performed and the device measurements were found within specifications.A manufacturing history record was performed for the finished device batch number, and no internal actions were identified.The tip issue reported by the customer was confirmed.The potential cause of the issue could be related to excessive force or manipulation during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) states the following recommendations: do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.Careful manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement should be done through a guiding sheath under direct imaging guidance such as fluoroscopy or ultrasound.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22743586
Report Number2029046-2025-02614
Device Sequence Number7283040
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)241008(17)251007(10)31468349L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Catalogue NumberD160904
Device Lot Number31468349L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SL0 SHEATH.
Patient SexUnknown